Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 11, 2005, 1:57 PM PDT for San Bernardino County, California; Lincoln County, Nevada. It was in force for 41 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 1:57 PM PDT (20:57 UTC)
- Expired
- Jul 22, 2005, 2:42 PM PDT
- In force
- 41 days
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties San Bernardino County, CA, Lincoln County, NV
The radar
The Cedar City radar (KICX), 195 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 112058 SVRVEF NVC017-112130- /O.NEW.KVEF.SV.W.0005.050611T2057Z-050611T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 157 PM PDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA THIS INCLUDES THE CITIES OF...HIKO...ALAMO * UNTIL 230 PM PDT * AT 155 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF HIKO...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... US ROUTE 93 BETWEEN HIKO AND CALIENTE AT 215 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3774 11535 3729 11518 3753 11463 3792 11487 $$ CZYZYK
3 follow-up statements
000 WWUS55 KVEF 112132 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 225 PM PDT SAT JUN 11 2005 NVC017-112130- /O.EXP.KVEF.SV.W.0005.000000T0000Z-050611T2130Z/ LINCOLN NV- 225 PM PDT SAT JUN 11 2005 ...THE SEVERE THUNDERSTORM WARNING EXPIRED AT 230 PM PDT FOR CENTRAL LINCOLN COUNTY... AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM OVER CENTRAL LINCOLN COUNTY...ABOUT 8 MILES EAST OF HIK0...WAS GRADUALLY WEAKENING AS IT MOVED SOUTHEAST AT 20 MPH. IT WAS CROSSING HIGHWAY 93 NEAR MILE MARKER 63 AT 225 PM AND WILL MOVE INTO THE OPEN DESERT SOUTH OF HIGHWAY 93 BETWEEN 230 AND 300 PM PDT. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE. HOWEVER...STRONG GUSTY WINDS AND SMALL HAIL WILL STILL BE POSSIBLE WITH THIS STORM BEFORE IT FULLY DISSIPATES. LAT...LON 3774 11535 3729 11518 3753 11463 3792 11487 $$ JGA
000 WUUS55 KVEF 222109 SVRVEF CAC071-222200- /O.NEW.KVEF.SV.W.0005.050722T2108Z-050722T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 208 PM PDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 300 PM PDT(300 PM MST) * AT 205 PM PDT(205 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF MOUNTAIN PASS...OR ABOUT 22 MILES SOUTHWEST OF PRIMM...AND MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSTATE 15 BETWEEN MILE MARKERS 157 AND 167 THROUGH 230 PM PDT MOUNTAIN PASS BY 255 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3517 11572 3524 11541 3555 11535 3557 11594 $$ BAILEY
000 WWUS55 KVEF 222142 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM PDT FRI JUL 22 2005 CAC071-222150- /O.CAN.KVEF.SV.W.0005.000000T0000Z-050722T2200Z/ SAN BERNARDINO CA- 240 PM PDT FRI JUL 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN BERNARDINO COUNTY IS CANCELLED... THE THUNDERSTORMS OVER THE NORTHERN PORTION OF THE MOJAVE NATIONAL PRESERVE HAVE WEAKENED BELOW SEVERE LIMITS. THUS THE SEVERE THUNDERSTORM WARNING FOR THAT AREA HAS BEEN CANCELLED. HOWEVER...THESE STORMS HAVE PRODUCED A SIGNIFICANT AMOUNT OF RAINFALL AND HAVE PRODUCED FLASH FLOODING BETWEEN CIMA INTERSTATE 15 AND NIPTON. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE AREA. LAT...LON 3517 11572 3524 11541 3555 11535 3557 11594 $$ BAILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:20 AM PDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 11, 10:20 AM PDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1020 AM PDT SAT JUN 11 2005 .SYNOPSIS...A WEAK STORM SYSTEM MOVING ACROSS THE SOUTHERN GREAT BASIN WILL PRODUCE ISOLATED THUNDERSTORMS OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA TODAY...BEFORE SHIFTING EAST TONIGHT. A WEAK HIGH PRESSURE SYSTEM WILL THEN ALLOW FOR DRIER CONDITIONS WITH TEMPERATURES WARMING TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. && .UPDATE...UPDATED MANY LOCATIONS FOR SLIGHTLY HIGHER TEMPS ACROSS CLARK COUNTY...SAN BERNARDINO AND MOHAVE COUNTY THIS AFTERNOON. ALSO BUMPED UP POPS FROM NORTHERN CLARK COUNTY INTO LINCOLN COUNTY AND ALSO NORTHERN MOHAVE COUNTY FOR THE REST OF THE DAY. MAIN SHORTWAVE EVIDENT ON WATER VAPOR JUST TO THE NORTH OF LINCOLN COUNTY IN CENTRAL WHITE PINE COUNTY. SHOWERS AND THUNDERSTORMS HAVE PERSISTED IN LINCOLN COUNTY SINCE EARLY THIS MORNING AND CONTINUE ACROSS THE EASTERN HALF OF THE COUNTY CURRENTLY. RAINFALL AMOUNTS HAVE RANGED FROM ONE QUARTER OF AN INCH TO THREE QUARTERS OF AN INCH. A STRONG JET IS DIGGING INTO THE REGION FROM THE NORTHWEST AND WILL PASS ACROSS SOUTHERN NEVADA LATE THIS AFTERNOON AND THIS EVENING. THIS WILL PROVIDE ENHANCED DYNAMICS FOR ANY LINGERING MOISTURE TO PRODUCE AFTERNOON CONVECTION...MAINLY IN CLARK...LINCOLN AND MOHAVE COUNTIES. THIS AFTERNOON WILL BE A BIT OF A BATTLE BETWEEN THE DYNAMICS AND THE INTRUDING DRY AIR THAT WILL ALSO BE TAKING PLACE FROM WEST TO EAST. EASTERN LINCOLN...NORTHEAST CLARK AND NORTHERN MOHAVE COUNTIES WILL BE THE FAVORED AREAS FOR AFTERNOON CONVECTION. ALTHOUGH THE WINDOW FOR STRONG THUNDERSTORMS IS SMALL...20 TO 00Z...ANY THUNDERSTORM THAT DO DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND WIND GUSTS TO 60 MPH. NAM BUFR CAPE VALUES ARE IN EXCESS OF 500 J PER KG WITH LIFTED INDICES RANGING FROM MINUS 2 TO MINUS 5 ACROSS THE FAVORED AREAS. .PREV DISCUSSION...NOCTURNAL CONVECTION CONTINUES OVER CENTRAL NEVADA AS STRONG SHORTWAVE OVER NORTHERN CALIFORNIA SHIFTS TO THE EAST. WATER VAPOR ALSO INDICATES STRONG JET STREAK BEGINNING TO COME ONSHORE AND THIS SHOULD ADD TO DYNAMICS ALREADY IN PLACE OVER CENTRAL NEVADA THIS MORNING. GFS SEEMS TO BE A LITTLE WEAK ON THE INSTABILITY BUT NAM SEEMS TO HAVE A GOOD HANDLE ON IT SO TRENDED THE FORECAST IN THAT DIRECTION FOR TODAY. SHORTWAVE FEATURE EXPECTED TO CARVE OUT A WEAK TROUGH AS IT SLIDES SOUTHEAST INTO SOUTHERN CA AND SOUTHERN NV THIS MORNING. GFS/NAM SHOWING ENOUGH AVAILABLE MOISTURE OVER MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TO MENTION ISOLATED TO SCATTERED THUNDER AS THIS SYSTEM MOVES THROUGH. ALTHOUGH SURFACE DEWPOINT DEPRESSIONS ARE STILL PRETTY HIGH...PW SENSOR AT MCCARRAN ALREADY SHOWING NEAR 0.85 INCHES. CONCERN FOR TODAY WILL BE FIRE WEATHER AS SOME OF THESE THUNDERSTORMS WILL BE DRY AT LEAST INITIALLY. NOT TOO WORRIED ABOUT LINCOLN COUNTY SINCE I BELIEVE THERE IS ENOUGH AVAILABLE MOISTURE FOR THUNDERSTORMS TO BE ACCOMPANIED BY RAIN...BUT PARTS OF CLARK...CENTRAL NYE...AND MOHAVE COUNTIES COULD SEE SOME DRY LIGHTNING STRIKES. SHOWERS/THUNDER SHOULD CONTINUE INTO THE EVENING HOURS BEFORE SHIFTING EAST WITH THE TROUGH AXIS OVERNIGHT. WILL THEN SEE DRYING OVER THE AREA WITH WARMER TEMPERATURES AS WEAK RIDGING BUILDS OVER THE AREA ON SUNDAY AND MONDAY. BY MONDAY TEMPS SHOULD BE BACK UP TO NEAR NORMAL. && .LONG TERM...MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH TREATMENT OF DEVELOPING LOW OFF THE PACNW COAST INTO THE FIRST OF NEXT WEEK. GFS REMAINS THE STRONG OF THE RUNS...WHILE CANADIAN WEAKER AND LOOKS TO BE A LITTLE MORE PROGRESSIVE. TRENDING TOWARDS THE GFS...UPPER LOW TO BE NEAR 48N/135W BY 12Z TUESDAY AND THEN SLOWLY SHIFT SOUTHEAST BY 12Z FRIDAY WITH LOW OFF THE SOUTHERN OREGON COAST AT THAT TIME. INCREASED SOUTHWEST FLOW ACROSS THE CWA AS LOW SHIFTS SOUTHEAST WITH MAIN QUESTION BEING HOW FAR WILL THE SHORT WAVE RIPPLES BRING THE PRECIPITATION DOWN. AT THIS POINT MODEL INDICATES THAT MAIN ACTIVITY TO REMAIN OVER THE CENTRAL SIERRA WITH LITTLE INTRUSION INTO THE SOUTHERN SIERRA AND FOR NOW WILL CONTINUE CURRENT FORECAST TREND OF KEEPING AREA DRY. WILL NEED TO WATCH NEXT SEVERAL RUNS HOWEVER AS MAY NEED TO KICK POPS UP LATER. SOUTHWEST FLOW AHEAD OF THE SYSTEM TO ALLOW TEMPS TO BUMP UPWARDS DURING THE LONG TERM WITH AFTERNOON READINGS BEING NEAR NORMAL TUESDAY/WEDNESDAY. AS TROUGH DROPS SOUTH HOWEVER...HEIGHTS/THICKNESS DROPS AND A POSSIBLE INCREASE IN CLOUD COVER WOULD LIKELY LOWER TEMPS A LITTLE BELOW NORMAL. WILL ALSO PUSH BREEZY CONDITIONS IN OUR MOST FAVORITE AREAS TOWARDS THE END OF THE PERIOD. && .AVIATION...ISOLATED THUNDERSTORMS TO CONTINUE ACROSS THE BEATTY CORRIDOR THROUGH THE EARLY MORNING HOURS THEN SHIFT SOUTH INTO EXTREME SOUTHERN NEVADA AND NORTHWEST ARIZONA BY LATE MORNING/AFTERNOON THUS EFFECTING BOTH MORMON MESA/PEACH SPRING CORRIDORS. ALTHOUGH THUNDERSTORMS NOT EXPECTED AT KLAS TODAY... POSSIBLE ACTIVITY OVER NEARBY MOUNTAINS AFTER 18Z MAY CAUSE SOME ERRATIC WINDS AT TIMES DURING THE AFTERNOON AND EARLY EVENING HOURS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && CZYZYK/DAVIS/JENSEN
Hazardous weather outlook, Jun 11, 8:37 AM PDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 837 AM PDT SAT JUN 11 2005 AZZ001-003-036-NVZ015>022-121528- LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ-SHEEP RANGE NV-SOUTHERN CLARK COUNTY NV- SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 837 AM PDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE... AN AREA OF LOW PRESSURE WILL PUSH THROUGH SOUTHERN NEVADA THIS AFTERNOON AND EVENING. THIS COMBINED WITH AN UNSEASONABLY STRONG JET STREAM AND RELATIVELY HIGH SURFACE DEW POINTS WILL ENHANCE THE LIKELIHOOD OF THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING. SOME OF THESE THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE SMALL HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:26 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 41 days |
| Jun 11, 4:13 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 41 days |
Nearby
Severe Thunderstorm Warnings in California, 2005Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.